MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM LINE EXTENSION; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM LINE EXTENSION; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4715
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment of an intracranial cavernous sinus fistula using the hyperform 7x15 mm balloon system, the balloon could not be deflated at the end of the procedure.Multiple unsuccessful attempts were made to aspirate the contrast agent from the balloon.The entire system was then slowly withdrawn and eventually removed from the body.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.Vessel tortuosity was assessed as moderate.The device was prepared according to the ifu, including inspection and hydration.The cause of the event is unknown.The physician tested the balloon prior to use, and it performed as intended during testing.Iodinated alcohol was used as the contrast agent.The guidewire tip was advanced more than 3 cm out of the catheter tip during inflation, and a 1 ml syringe was used for balloon inflation and deflation.It is unknown whether blood refluxed into the balloon lumen.No friction or difficulty was encountered during inflation.After multiple inflations, the catheter and guidewire were examined for clot at the tip or inflation holes, and no thrombosis was found.No extensive guidewire manipulation occurred during the procedure.No kink or damage was observed on either the catheter or the guidewire.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the hyperform and x-pedion guidewire were both returned for analysis within a shipping box, within a sealed plastic biohazard pouch, with the hyperform returned within an opened hyperform inner pouch, the guidewire was returned within an opened x-pedion hydrophilic inner pouch, and within a dispenser coil.Damage location details: the guide wire was returned in good condition; in addition the distal tip was found to be slightly bent.The characteristics of the bent guidewire distal tip is consistent with tip shaping.No damage or irregularities were found with the hub.The hyper form body was found to be in good condition.The hyperform balloon was found to be used.Dried blood was found with the balloon subassembly.No other anomalies were found.Testing/analysis: during testing, a mandrel was inserted into the balloon distal tip, and the balloon was inflated.The balloon could not maintain inflation as it was found leaking distal to the distal marker.Upon microscopic inspection, a tear in the balloon tubing was found at the location of the leak.Conclusion: based on the device analysis and reported information, the customer¿s ¿no/slow inflation¿ report was confirmed as the balloon was found damaged (torn) and leaking.No issues were reported preparing the balloon prior to use; therefore, the damage likely occurred during use.Damage can occur during navigation, as well as multiple inflation attempts (fatigue), overinflation, or extensive manipulation of the guidewire while the balloon is inflated.However, the cause could not be determined.Based on the device analysis and reported information, the customer¿s ¿infusion or flow problem_deflation failure_during procedure¿ was unable to be confirmed.The balloon failed to inflate during testing.No possible cause was able to be determined.Vessel tortuosity was assessed as moderate.The device was prepared according to the ifu, including inspection and hydration.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update product analysis as found condition: the hyperform and x-pedion guidewire were both returned for analysis within a shipping box, within a sealed plastic biohazard pouch, with the hyperform returned within an opened hyperform inner pouch, the guidewire was returned within an opened x-pedion hydrophilic inner pouch, and within a dispenser coil.Damage location details: the guidewire was returned in good condition; in addition the distal tip was found to be slightly bent.The characteristics of the bent guidewire distal tip is consistent with possible tip shaping.No damage or irregularities were found with the hub.The hyperform body was returned in good condition.The hyperform balloon was found to be used (inflated) and damaged.A rupture was found at the proximal marker band of the balloon.It is possible the rupture may have occurred from when the operator was retracting the inflated balloon from the patient.Unknown fibers were found to be occluding the proximal segment of the balloon.Under microscopic inspection none of the infusion holes were found to be occluded.No other anomalies were found.Testing/analysis: during testing, an attempt to inflate the hyperform balloon failed, as no water was able to advance into the balloon catheter.A mandrel was hydrated and advanced into the balloon distal tip.The balloon could not be inflated.The balloon was cut open, and the unknown material was extracted and sent out for further fitr testing.Ftir results: the ftir results indicate that shows that the bundle or unknown material was determined to be a cluster of unbleached cotton muslin, polyacrylonitrile ( physical description= clear, colorless film), polyester fibers (red & black), and dralon (chemical description= poly (acrylonitrile-co-ethyl acrylate) with other components and residual dmf (1670 cm^-1) physical description= white fiber).None of these materials are used during the manufacturing of this device; therefore, the origins of the unknown fibers were unable to be determined.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿no/slow deflation during procedure¿ was likely to have occurred.It is likely that the fiber bundle found within the hyperform balloon catheter contributed to the reported event.Fibers can adhere to the guidewire and become lodged within the catheter lumen during preparation, restricting the deflation of the balloon.As indicated in the guidewire instructions for use (ifu), ¿avoid wiping down with damp cloths, particulate from the cloth can adhere to the surface of the guidewire.¿ it is possible the balloon became ruptured during the attempt to remove from the vasculature.However, the root cause was unable to be determined.No issues were reported preparing the balloon prior to use.The device was prepared according to the ifu, including inspection and hydration.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERFORM LINE EXTENSION
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23569561
Report Number2029214-2025-02408
Device Sequence Number9886030
Product Code MJN
UDI-Device Identifier00763000294298
UDI-Public(01)00763000294298(17)260622(10)B794923
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2026
Device Model Number104-4715
Device Catalogue Number104-4715
Device Lot NumberB794923
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer11/19/2025
01/15/2026
02/19/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date12/10/2025
01/28/2026
03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale